Ahhh, 10mg Escitalopram, my good friend

I take the medication Escitalopram, also known by its brand names Lexapro and Ciraplex. It is an anti-depressant that is of the Selective Serotonin Reuptake Inhibitor class (SSRI). SSRI’s work by blocking the reabsorption or reuptake of the neurotransmitter, serotonin, in the brain. This class of anti-depressants is different from other anti-depressants because they primarily affect serotonin, and not other neurotransmitters.

My experience with Escitalopram has mainly been positive. My obsessions have decreased and I have less anxiety.

The side effects I have are drowsiness and if I skip a dose after two or three days, I go through withdrawal symptoms. These withdrawal symptoms consist of getting headaches, feeling nausea, and overall malaise.

Withdrawal symptoms from Escitalopram is not the same as withdrawal symptoms from addiction. I compare taking my medication as in to wearing eye glasses. If  a visually impaired person stops using eye glasses, the “withdrawal symptoms” are blurriness, squinting, headaches, and eye strain. Wearing eye glasses improves a visually impaired person’s life by letting them see as anti-depressants improves my life by decreasing my anxiety. A person who suffers withdrawal symptoms from an addiction is different because the addiction doesn’t improve their life. It provides a temporary high for a troubled mind and is destructive.

Escitalopram in combination with therapy, has vastly decreased my anxiety and has helped keep my mental health in shape.

Leave a Reply

Your email address will not be published. Required fields are marked *